Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv, alcoholism and cocaine
Feb 3, 2004

my boyfriend was diagnosed HIV + 4 years ago when he was 18 and started treatment after 12 months. Over the last couple of years he has started drinking heavly and in the last 6 months very heavly and also started using cocaine. How will this drug use affect his combination therapy? He has also started behaving very violently and having severe mood swings as well as delusions and paranoia - he has injured me many times but cannot control these rages - they are getting worse:- is the combination of drugs damaging his brain ?- he just seems to get worse - he also refuses to see anyone about this - any advice - i love him very much and i can't watch his decline - i try and help him but i need more practical things to do - i 've asked some doctors but they say he has to ask for help - which he wont do - i don't know how it will end, please help. Dan

Response from Dr. Horwath

First and foremost, if he has been violent with you and injured you, you need to get away from him. It does not help you or him if you allow him to continue to have violent episodes and injure you. It gives him the message that this is OK, but it is definitely not OK.

Clearly, his cocaine and alcohol abuse are causing a paranoia, mood changes and violent behavior. You need to tell him that he has to go for treatment today or you are out of there. If he still doesn't get treatment, one of you needs to leave. If you love him, then don't continue to enable his drug and alcohol abuse. Set a limit with him and stick to it.



Previous
Possible Exposure
Next
placebo effect worth it?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement